Alert archive / New Mexico / Wind Advisories in 2010

Wind Advisory 23, NWS Albuquerque, NM

May 6, 2010

NWS Albuquerque, NM issued this wind advisory at May 6, 2010, 4:09 AM MDT. It took effect at May 6, 2010, 10:41 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 6, 2010, 4:09 AM MDT (10:09 UTC)
In effect from
May 6, 2010, 10:41 AM MDT
Expired
May 6, 2010, 9:04 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 6, 3:00 AM MDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 6, 3:00 AM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT THU MAY 6 2010

.DISCUSSION...POTENTIAL FOR HIGH WIND APPEARS LIMITED TODAY TO
PORTIONS OF THE NORTHERN MOUNTAINS WHERE DEEPER MIXING AND THE H7 TO
H5 WINDS ARE FORECAST TO BE STRONGEST. THAT SAID...THERE ARE SOME
MODEL DIFFERENCES...NAMELY THE RUC WHICH AT 18Z PAINTS SOME OF THE
STRONGER H7 WINDS OVER MOST OF THE CENTRAL MOUNTAIN CHAIN AND A
PORTION OF THE WEST CENTRAL MOUNTAINS.  HAVE DECIDED TO CONVERT
HIGH WIND WATCH TO WARNING FOR THE PEAKS AND EAST SLOPES OF THE
SANGRE DE CRISTO MOUNTAINS...WHERE KAXX HAS BEST SHOT AT CLOCKING
SOME HIGH WIND CRITERIA GUSTS. OTHERWISE...WILL HOIST A WIND
ADVISORY FOR MUCH OF THE REMAINDER OF THE FORECAST AREA ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN. WILL LEAVE OUT THE FAR NORTHEAST
PLAINS WHERE CENTER OF SURFACE LOW IS FORECAST TO BE LOCATED LATER
TODAY. AT THIS TIME...THE WEST FOR THE MOST PART DOESN/T LOOK AS IF
STRONGER WINDS WILL BE WIDESPREAD ENOUGH FOR WIND ADVISORIES...BUT
DEPENDING ON 12Z DATA...DAY SHIFT MAY NEED TO MONITOR.

SURFACE FRONT TO IMPACT REGION TONIGHT...AND WITH EASTERLY LOW LEVEL
GRADIENT SHARPENING FRIDAY AND FRIDAY EVENING...AN EAST WIND INTO
THE RIO GRANDE VALLEY IS LOOKING MORE LIKELY. BOTH MAV/MET GUIDANCE
FORECAST A 20-25 KT EAST WIND AT KABQ FRIDAY NIGHT...AND A DECENT
SOUTHEAST WIND AT KSAF AND KSKX AS WELL...LEADING TO AT LEAST SLIGHT
COOLING ON SATURDAY IN THE VALLEY AND ADDITIONAL COOLING IN THE
EASTERN PLAINS. CONSEQUENTLY...MADE SOME ADJUSTMENTS TO TEMPERATURES
FOR THIS TIME FRAME.

AS LOW LEVEL WINDS BECOME SOUTH/SOUTHEAST IN THE PLAINS
SATURDAY/SATURDAY NIGHT...LOW LEVEL MOISTURE INCREASES ALONG THE
TEXAS BORDER.  GFS MODEL FORECAST APPEARS TOO STABLE FOR ANY
CONVECTIVE ACTIVITY SATURDAY BUT SUNDAY LOOKS MORE FAVORABLE FOR
ISOLATED CONVECTION. EXISTING WX/POP GRIDS ALREADY HAVE THIS
COVERED. MAXIMUM TEMPERATURES RECOVER AREAWIDE SUNDAY...AND SOME
AFTERNOON BREEZES ARE POSSIBLE.  MONDAY LOOKING COOLER NORTHWEST
WITH THE SLIGHT CHANCE FOR SHOWERS...REMAINDER OF THE REGION DRY AND
SLIGHTLY COOLER. BIGGER STORY MONDAY WILL BE POTENTIAL FOR STRONG
WINDS. MIDWEEK OUTLOOK STILL UNSETTLED.

&&

.AVIATION...MAIN AVIATION WX CONCERN NEXT 24 HOURS WILL BE STRONG
SFC WINDS THAT WILL DEVELOP BY AROUND 18Z CONTINUING THROUGH 02Z
BEFORE GRADUALLY DIMINISHING LATE IN FCST PERIOD. SUSTAINED W-SW
WINDS OF 25-40 KTS EXPECTED ACROSS THE HIGHER TERRAIN AS WELL AS
AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN...WITH GENERALLY 20-30 KTS
FOR KSAF-KABQ CORRIDOR AS WELL AS KFMN AND KGUP. STRONGEST WINDS
OVER THE SANGRE DE CRISTO MOUNTAINS AND EAST SLOPES WHERE GUSTS OF
55 TO 60 KTS POSSIBLE.  MEANWHILE...BETWEEN 14Z-18Z...LLWS LIKELY
ESPECIALLY KGUP...KABQ AND KSAF BEFORE MIXING COMMENCES. ASIDE FROM
WINDS...VFR CONDITIONS TO CONTINUE THROUGH AT LEAST 12Z FRI WITH
MID/HIGH CLOUDINESS SC/SE AREAS OF NM.   KJ

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

.FIRE WEATHER...SPRINGTIME WIND PATTERN INTENSIFIES TODAY. CRITICAL
FIRE WEATHER CONDITIONS BELOW SIGNIFICANT SNOW PACK EXPECTED TO BE
FAR MORE WIDESPREAD THAN OBSERVED ON WEDNESDAY.

FAST WESTERLY FLOW JUST ABOVE MOUNTAIN TOP LEVEL COUPLED WITH A
DEEPENING AREA OF LOW PRESSURE OVER SOUTHEAST COLORADO AND THE
NEIGHBORING PANHANDLE REGION WILL RESULT IN THE WINDY TO VERY WINDY
CONDITIONS AREAWIDE. THE STRONG AND GUSTY WINDS COMBINED WITH VERY
LOW HUMIDITIES WILL RESULT IN RED FLAG CONDITIONS AREAWIDE BELOW
SIGNIFICANT SNOW PACK.

STRONGEST WINDS THIS AFTERNOON AND EARLY EVENING WILL BE FOUND
ACROSS THE WESTERN AND NORTHERN MOUNTAINS AND EAST SLOPES OF THE
SANGRE DE CRISTO MOUNTAINS EXTENDING SOUTHWARD ALONG THE REMAINDER
OF THE CENTRAL MOUNTAIN CHAIN.  HUMIDITIES BY MID TO LATE AFTERNOON
WILL BOTTOM OUT AT OR BELOW 10 PERCENT...AND LESS THAN 5 PERCENT
ACROSS PARTS OF THE EASTERN PLAINS AND LOWER RIO GRANDE VALLEY.

THE WINDS WILL GRADUALLY DIMINISH DURING THE EVENING. THE ONE
EXCEPTION WILL BE ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS WHERE
A BACKDOOR COLD FRONT WILL PRESS SOUTHWARD USHERING IN MUCH COOLER
TEMPERATURES AND HIGHER HUMIDITIES EARLY TONIGHT.  THIS COOLER AND
SOMEWHAT MORE HUMID AIR MASS WILL OVER SPREAD THE EASTERN PLAINS
FRIDAY AND EVENTUALLY BACK UP TO THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN BY DAYBREAK SATURDAY. GUSTY CANYON WINDS WILL DEVELOP
ALONG THE RIO GRANDE VALLEY AS EARLY AS FRIDAY EVENING.  HIGHS
FRIDAY WILL GENERALLY BE 15 TO 20 DEGREES COOLER AS COMPARED TO
TODAY...WITH ONLY SLIGHT COOLING ALONG THE CENTRAL VALLEYS.

A BIG IMPROVEMENT IN RH EXPECTED FOR CENTRAL AND EASTERN AREAS
FRIDAY INTO FRIDAY NIGHT...WITH FAIR TO POOR RH RECOVERY ACROSS THE
WEST ESPECIALLY ALONG AND WEST OF THE CONTINENTAL DIVIDE.  ALTHOUGH
WINDS WILL BE FAR LESS SIGNIFICANT ON FRIDAY...BREEZY CONDITIONS
WILL BE COMMON ACROSS WESTERN AREAS.

NO MAJOR FIRE WEATHER CONCERNS OVER THE WEEKEND...ALTHOUGH WE ARE
MONITORING POTENTIAL FOR LOCALIZED RED FLAG CONDITIONS ACROSS PARTS
OF EAST CENTRAL AND NORTHEAST NEW MEXICO SUNDAY AFTERNOON AS DRIER
SOUTHWEST WINDS RETURN. ADDITIONALLY...ISOLATED DRYLINE
THUNDERSTORMS WILL BE POSSIBLE NEAR THE TEXAS BORDER SUNDAY
AFTERNOON OR EVENING. A MORE CRITICAL FIRE WEATHER PATTERN LOOKS TO
DEVELOP BY MONDAY...AND THE EARLY WEEK EVENT COULD BE SIGNIFICANT
WITH A CHANCE TOWARD WETTER AND COOLER WEATHER BY THE MIDDLE TO
LATTER PART OF NEXT WEEK.  KJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  79  36  72  40 /   5   0   0   0
DULCE...........................  72  26  65  31 /   5   5   5   0
CUBA............................  74  28  67  33 /   5   0   0   0
GALLUP..........................  76  32  72  34 /   0   0   0   0
EL MORRO........................  73  31  70  32 /   0   0   0   0
GRANTS..........................  78  34  75  36 /   0   0   0   0
QUEMADO.........................  75  32  73  34 /   0   0   0   0
GLENWOOD........................  86  40  83  41 /   0   0   0   0
CHAMA...........................  65  24  61  28 /   5   5   5   0
LOS ALAMOS......................  74  33  69  40 /   0   0   0   5
PECOS...........................  75  34  68  39 /   0   0   0   5
CERRO/QUESTA....................  69  29  63  31 /   5   5   5   5
RED RIVER.......................  59  24  57  26 /   5   5   5   5
ANGEL FIRE......................  63  29  60  27 /   0   5  10   5
TAOS............................  74  28  65  33 /   5   0   0   5
ESPANOLA........................  80  36  75  40 /   0   0   0   5
SANTA FE........................  76  37  71  39 /   0   0   0   5
SANTA FE AIRPORT................  80  40  74  41 /   0   0   0   5
ALBUQUERQUE FOOTHILLS...........  80  46  74  47 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  84  50  77  50 /   0   0   0   0
ALBUQUERQUE VALLEY..............  85  44  78  47 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  85  44  78  46 /   0   0   0   0
LOS LUNAS.......................  86  46  80  46 /   0   0   0   0
RIO RANCHO......................  84  45  79  45 /   0   0   0   0
SOCORRO.........................  89  46  85  49 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  73  40  70  40 /   0   0   0   0
MORIARTY/ESTANCIA...............  77  40  74  41 /   0   0   0   5
CLINES CORNERS..................  77  40  69  38 /   0   0   0   5
GRAN QUIVIRA....................  81  45  77  44 /   0   0   0   5
CARRIZOZO.......................  85  48  80  47 /   0   0   0   5
RUIDOSO.........................  79  42  72  42 /   0   0   0   5
CAPULIN.........................  77  31  61  30 /   0   5  10   5
RATON...........................  81  34  65  34 /   0   5  10   5
LAS VEGAS.......................  77  37  65  35 /   0   0   0   5
CLAYTON.........................  84  37  62  33 /   0   5   5   5
ROY.............................  82  37  63  34 /   0   5   5   5
CONCHAS.........................  87  40  69  38 /   0   5   5   5
SANTA ROSA......................  88  42  70  40 /   0   0   0   5
TUCUMCARI.......................  90  45  70  41 /   0   5   5   5
CLOVIS..........................  89  43  70  41 /   0   5   5   5
PORTALES........................  91  45  71  42 /   0   5   5   5
FORT SUMNER.....................  93  48  75  45 /   0   5   5   5
ROSWELL.........................  97  53  81  48 /   0   5   5   5
PICACHO.........................  86  47  77  44 /   0   0   0   5
ELK.............................  81  44  76  42 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ101>109.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ510>512-516>518-521>529-531>540.

HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ513>515.

&&
Hazardous weather outlook, May 5, 6:00 AM MDT, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED MAY 5 2010

NMZ501>540-061200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT WED MAY 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH EARLY THIS
EVENING FOR PORTIONS OF THE WESTERN MOUNTAINS WHERE LOW HUMIDITIES
COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A RED FLAG WARNING HAS BEEN ISSUED FOR NORTHERN AND CENTRAL NEW
MEXICO FOR THURSDAY AFTERNOON AND EVENING. LOW HUMIDITIES COMBINED
WITH STRONG WINDS WILL RESULT IN WIDESPREAD CRITICAL FIRE WEATHER
CONDITIONS.

STRONG AND GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED THURSDAY
AREAWIDE. SUSTAINED SPEEDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 55
OR 60 MPH ARE POSSIBLE. THE STRONGEST GUSTS ARE MOST LIKELY OVER
CENTRAL NEW MEXICO. THEREAFTER...STRONG WINDS AND CRITICAL FIRE
WEATHER CONDITIONS MAY REDEVELOP NEXT MONDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 4:09 AM MDTHigh Wind WarningABQ17 hr

Nearby

Wind Advisories in New Mexico, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.